Alert archive / New Mexico / High Wind Watches in 2011
High Wind Watch 30, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at May 26, 2011, 3:05 AM MDT for Eddy County, New Mexico. It took effect at May 27, 2011, 12:00 PM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 26, 2011, 3:05 AM MDT (09:05 UTC)
- In effect from
- May 27, 2011, 12:00 PM MDT
- Expired
- May 28, 2011, 12:00 AM MDT
- In force
- 12 hr
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.1 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6209 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
361 WWUS74 KMAF 260905 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 405 AM CDT THU MAY 26 2011 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR THE GUADALUPE MOUNTAINS... ..A VIGOROUS UPPER LEVEL STORM SYSTEM WILL MOVING ACROSS THE ROCKY MOUNTAINS AND UPPER MIDWEST FRIDAY. STRONG WINDS ASSOCIATED WITH THIS SYSTEM WILL BE POSSIBLE IN THE GUADALUPE MOUNTAINS FRIDAY AFTERNOON AND EVENING. NMZ027-TXZ258-262100- /O.NEW.KMAF.HW.A.0030.110527T1800Z-110528T0600Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 305 AM MDT THU MAY 26 2011 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. * TIMING...FRIDAY AFTERNOON AND EVENING. * WINDS...SOUTHWEST 35 TO 45 WITH GUSTS TO AROUND 60 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS...AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ 44
1 follow-up statement
366 WWUS74 KMAF 261921 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 221 PM CDT THU MAY 26 2011 ...HIGH WIND WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR THE GUADALUPE MOUNTAINS... ..A UPPER LEVEL STORM SYSTEM WILL BE MOVING ACROSS THE ROCKY MOUNTAINS AND UPPER MIDWEST FRIDAY. STRONG WINDS ASSOCIATED WITH THIS SYSTEM WILL BE POSSIBLE IN THE GUADALUPE MOUNTAINS FRIDAY AFTERNOON AND EVENING...ESPECIALLY THE MORE TOPOGRAPHICALLY FAVORED AREAS. NMZ027-TXZ258-271115- /O.CON.KMAF.HW.A.0030.110527T1800Z-110528T0600Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 121 PM MDT THU MAY 26 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... * TIMING...FRIDAY AFTERNOON AND EVENING. * WINDS...SOUTHWEST 30 TO 40 WITH GUSTS TO AROUND 60 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS AND MAY RESULT IN EXTREME TURBULENCE IN AND AROUND THE GUADALUPE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at May 26, 2:26 AM MDT, 39 minutes earlier.
Area forecast discussion, May 26, 2:26 AM MDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
326 AM CDT THU MAY 26 2011
.DISCUSSION...
WV IMAGERY SHOWS NW FLOW ALOFT PRESIDING OVER A
MILD...DRY...POST-FRONTAL AMS. OUT WEST...A NEGATIVELY-TILTED UPPER
TROUGH OVER THE PAC NW WILL PUSH ACROSS THE NRN CONUS TODAY...AND IS
FCST TO INDUCE A LEESIDE TROUGH OVER ALONG THE FRONT RANGE THIS
AFTERNOON. THIS SHOULD VEER EASTERLY SFC FLOW TO THE S-SW...FOR
MARGINAL RED FLAG CONDITIONS IN THE GUADALUPES...BUT 20FT WINDS
SHOULD REMAIN BELOW CRITICAL CRITERIA ELSEWHERE. SFC TROUGH SHOULD
SETTLE INTO THE TEXAS PANHANDLE FRIDAY AFTERNOON UNDER ZONAL FLOW
ALOFT...WITH THE THERMAL RIDGE SHIFTING FURTHER EAST INTO
TEXAS...FOR A CONSIDERABLE WARMUP. MODELS CONTINUE ADVERTISING H85
TEMPS OF 30C OR BETTER...FOR TRIPLE DIGIT TEMPS EXPECTED OVER MUCH
OF THE FA FRIDAY AND SATURDAY. THIS SHOULD RESULT IN A CONTINUED
FIRE WX THREAT IN THE GUADALUPES AND ADJACENT AREAS...ALTHOUGH HOW
FAR OUT ONTO THE PLAINS REMAINS UNCERTAIN ATTM. THUS...A FIRE WX
WATCH SHOULD SUFFICE FOR NOW. IN ADDITION...SW WINDS IN THE
GUADALUPES WILL APPROACH HIGH WIND WARNING CRITERIA FRIDAY
AFTERNOON/EVENING...AND WE/VE ISSUED A WATCH FOR THERE AS WELL.
OTHERWISE...A SECOND UPPER TROUGH WILL ENTER THE PAC NW
SATURDAY...RESULTING IN INCREASING SW FLOW ALOFT AND WINDY
CONDITIONS THRU MEMORIAL DAY AS ANOTHER LEESIDE TROUGH DEVELOPS.
ALTHOUGH THE THERMAL RIDGE IS STILL FCST TO SHIFT BACK OUT WEST
SUNDAY AND REMAIN THERE THRU THE EXTENDED...CRITICAL FIRE WX
CONDITIONS WILL LIKELY PERSIST EACH DAY THRU MEMORIAL DAY...AT LEAST
OUT WEST. SATURDAY NIGHT...RETURN FLOW BEGINS PUSHING THE DRYLINE
WEST AS AN ELONGATED RIDGE BEGINS BUILDING IN FROM THE GULF
COAST...W/THE DRYLINE FCST TO CLEAR THE WESTERN ZONES BY 12Z
TUESDAY. THIS SHOULD BRING RH/S UP ENOUGH IN THE EXTENDED TO
ALLEVIATE CRITICAL FIRE WX CONCERNS. W/THE THETA-E RIDGE OUT
WEST...MODELS CONTINUE TO HINT AT CONVECTION DEVELOPING ON THE
PERIPHERY OF THE RIDGE BEGINNING MONDAY NIGHT...FOR ISOLATED CHANCES
OF RAIN EACH DAY THRU WEDNESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 91 71 102 70 / 0 10 0 10
CARLSBAD NM 95 61 102 67 / 0 10 0 10
DRYDEN TX 94 74 106 73 / 10 0 0 10
FORT STOCKTON TX 96 71 103 70 / 0 0 0 10
GUADALUPE PASS TX 90 66 93 66 / 0 0 0 0
HOBBS NM 91 60 99 64 / 0 10 0 10
MARFA TX 89 47 95 52 / 0 0 0 0
MIDLAND INTL AIRPORT TX 92 69 103 64 / 0 0 0 10
ODESSA TX 93 71 103 70 / 0 0 0 10
WINK TX 96 62 108 64 / 0 0 0 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
RED FLAG WARNING FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ.
HIGH WIND WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR
THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
FOR THE FOLLOWING ZONES... ANDREWS...BORDEN...CRANE...
DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...GAINES...
GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...LOVING...MARFA
PLATEAU...MARTIN...MIDLAND...MITCHELL...PECOS...REAGAN...
REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...UPTON...VAN
HORN AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
RED FLAG WARNING FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS.
HIGH WIND WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR
THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
&&
10/44Hazardous weather outlook, May 25, 1:06 PM MDT, 13 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 206 PM CDT WED MAY 25 2011 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-261915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 206 PM CDT WED MAY 25 2011 /106 PM MDT WED MAY 25 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT MARGINALLY CRITICAL FIRE WEATHER CONDITIONS EXPECTED ACROSS THE SOUTHEASTERN NEW MEXICO PLAINS AND MUCH OF WEST TEXAS THROUGH THE REST OF THE AFTERNOON DUE TO NORTHWEST WINDS OF 15 TO 25 MPH AND RELATIVE HUMIDITY BELOW 10 PERCENT ALONG VERY HIGH TO EXTREME FIRE DANGER. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE THURSDAY IN THE GUADALUPE MOUNTAINS AND INTO THIS WEEKEND FOR MOST PLACES...ESPECIALLY SATURDAY. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS EARLY NEXT WEEK FROM SOUTHEASTERN NEW MEXICO AND THE WESTERN PERMIAN BASIN SOUTH INTO THE BIG BEND REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 3:19 AM MDT | Fire Weather Watch | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 12 more | 10 hr |
| May 26, 3:19 AM MDT | Red Flag Warning | MAF | 10 hr | |
| May 26, 1:02 PM MDT | Red Flag Warning | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 12 more | 32 hr |
Nearby
High Wind Watches in New Mexico, 2011High Wind Watches in Texas, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.